CSN Login
Members Online: 14

Carbo/Taxol

Terry1010
Posts: 10
Joined: May 2012

Hello group,

I originally posted to the Uterine cancer boards. My daughter has endometrial cancer which metastasized to her lungs. It is an aggressive undifferentiated lung cancer.

2 weeks after her radical hysterectomy she did one round of Carbo/Taxol. LIke funbeadgirlIt was so hard she thinks she cannot do the 2nd round.

She could not eat or drink and had to go to the emergency for dehydration 3 times. Also the doctor has said the next round could affect her hearing which frightens her very much.

Has anyone else had their hearing or eyes affected by this type of chemo?

Terry 1010

ccfighter
Posts: 361
Joined: Jan 2012

Hi Terry,

Im sorry to hear about your daughter. I did carbo/taxol every three weeks for three rounds. I did not find that it was so unbearable, I seemed to tolerate it fairly well. What are your daughters complaints with the side effects? Nausea/vomiting may mean she needs to try a different anti-nausea med. There are also appetite stimulants that can be prescribed. If the bone/joint pain was an issue try L-Glutamine poweder three times a day, movement/walking/stretching, and make sure that her doctor is aware of her discomfort so that he can authorize appropriate pain relief for her.

Carbo/taxol, as far as I know, does not cause damage to hearing or sight. Cisplatin is known to cause hearing loss, which is similar to carboplatin, but carboplatin is much less likely to cause hearing loss. Carboplatin also is less likely to damage kidney than cisplatin though I beleive it causes more myelosuppression.

I hope she is feeling better soon. I know she is strong and can make it through the treatment. Be well.

Terry1010
Posts: 10
Joined: May 2012

ccfighter,

My daughter had good meds for nausea so that was not a problem.
She describes the chemo results as being in a fog living outside her body and feeling so beat down she could not get up.
Eating and drinking was a major problem, so she ended up dehydrated 3 times.
Her stomach always felt like it was so full she could not even fit a sip of
water into it.
She is now still in bed, her legs did not come back strong so she can only walk
to the bathroom and back and some days around the room.
The doctor says if she cannot walk into his office on her own, she is not strong
enough for a second round.

Thanks for replying to my original message.

Terry

Erixka's picture
Erixka
Posts: 19
Joined: Aug 2012

I too just had my first round of Taxol and Carboplatin - treating stage 3 ovarian cancer.

My own experience was the steroids and Zofran carried me through the first few days and then the bad stuff all happened. For me it's severe nausea and mouth sores. I suffered for two days but then went to the doctor who gave me, Pramin, an anti- nausea med.. As for the sores, the only thing that really helps me is gargling mouthwash.

Can you get a prescription for, Zofran? It's an amazingly effective anti-nausea medication.

Also eating small amounts every few hours helps me. I'm usually a water-only drinking person but water tastes horrible to me now. So I'm drinking Diet Pepsi.... It's a new habit that I don't think is very healthy but it keeps me hydrated! I've been craving pickled and sour foods which seems weird with the mouth sores but for some reason I crave vinegar. Maybe it's to balance my ph? I don't know.

Lots of warm and gentle hugs to your daughter!!!

Xoxo
Erika

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network